Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 22, 2005, 9:21 PM EDT for Hamblen County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 9:21 PM EDT (01:21 UTC)
- Expired
- Apr 22, 2005, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamblen County, TN
The radar
The Knoxville radar (KMRX), 17 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 9:05 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 230121
SVRMRX
TNC063-230215-
/O.NEW.KMRX.SV.W.0052.050423T0121Z-050423T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
921 PM EDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMBLEN COUNTY IN EAST TENNESSEE
THIS INCLUDES THE CITY OF MORRISTOWN
* UNTIL 1015 PM EDT
* AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF MORRISTOWN...OR ABOUT NEAR JEFFERSON CITY...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRISTOWN BY 940 PM EDT
RUSSELLVILLE BY 950 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3627 8311 3621 8312 3618 8318 3615 8318
3617 8346 3624 8342 3629 8332 3626 8327
3629 8326 3629 8322 3632 8316
$$
SP1 follow-up statement
000
WWUS54 KMRX 230145
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 PM EDT FRI APR 22 2005
TNC063-230215-
/O.CON.KMRX.SV.W.0052.000000T0000Z-050423T0215Z/
HAMBLEN TN-
944 PM EDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM EDT FOR
HAMBLEN COUNTY...
AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR MORRISTOWN...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORRISTOWN BY 944 PM EDT
RUSSELLVILLE BY 950 PM EDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3627 8311 3621 8312 3618 8318 3615 8318
3617 8346 3624 8342 3629 8332 3626 8327
3629 8326 3629 8322 3632 8316
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 7:30 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 22, 7:30 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 730 PM EDT FRI APR 22 2005 .DISCUSSION...CONVECTION FORMING OVER MIDDLE TENNESSEE MOVING NORTHEASTWARD INTO THE MRX CWA THIS EVENING. ATMOSPHERE BECOMING INCREASING UNSTABLE WITH AN INFLUX OF LOW LEVEL MOISTURE AND STRONG LIFT MOVING IN IN ADVANCE OF A COLD FRONT. THIS WILL ALLOW CONVECTION WILL CONTINUE INTO THE OVERNIGHT HOURS WITH POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG...POSSIBLE EVEN SEVERE. THE FRONTAL PASSAGE IS EXPECTED TO CROSS THE MRX CWA OVERNIGHT. BEHIND THE FRONT SCATTERED SHOWERS WILL CONTINUE AND MUCH COLDER AIR WILL PUSH IN. WINDS WILL INCREASE BEHIND THE FRONT...BECOMING BREEZY THROUGHOUT MUCH OF THE AREA WITH LOCALLY WINDY CONDITIONS EXPECTED OVER THE HIGHER TERRAIN. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 52 56 34 56 / 70 30 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 50 53 34 50 / 80 60 40 20 OAK RIDGE, TN 50 52 34 51 / 80 60 30 20 TRI CITIES AIRPORT, TN 50 52 34 46 / 80 60 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR CHEROKEE AND CLAY COUNTIES. TN...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR THE NORTHERN CUMBERLAND PLATEAU...PARTS OF NORTHEAST TENNESSEE AND THE MOUNTAINS OF TENNESSEE. VA...A FREEZE WATCH IN EFFECT FOR SATURDAY NIGHT FOR SOUTHWEST VIRGINIA. && MJB
Hazardous weather outlook, Apr 22, 6:00 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 600 PM EDT FRI APR 22 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-230930- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 600 PM EDT (500 PM CDT) FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TONIGHT)... THERE IS A MODERATE RISK OF SEVERE STORMS FOR MOST OF EAST TENNESSEE. A SLIGHT RISK OF SEVERE STORMS IS ALSO EXPECTED FOR NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA...AS WELL AS CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA.. AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH THE REGION THIS EVENING...SCATTERED TO NUMEROUS STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP AND MOVE EAST AT AROUND 30 MPH. THESE STORMS WILL LIKELY BEGIN TO MOVE ACROSS THE CUMBERLAND PLATEAU BY 7 PM CDT...WITH STORMS MOVING INTO THE VALLEY OF EAST TENNESSEE BY 9 PM EDT. FROM THERE...THEY WILL SPREAD TO NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA...AND ALSO CLAY AND CHEROKEE COUNTIES OF NORTH CAROLINA...BETWEEN 10 PM AND MIDNIGHT EDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREATS FROM THESE STORMS...WITH A WIDESPREAD OUTBREAK OF DAMAGING WINDS POSSIBLE. IN ADDITION...ISOLATED TORNADOES CAN NOT BE RULED OUT. PLEASE REPORT ANY DAMAGE FROM THESE STORMS TO LOCAL AUTHORITIES SO THEY CAN PASS THIS INFORMATION ON TO THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... FOR SATURDAY AND SUNDAY...MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THE PASSAGE OF THE STRONG COLD FRONT. TEMPERATURES ARE EXPECTED TO FALL CLOSE TO OR BELOW FREEZING ACROSS MUCH OF THE REGION ON SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. IN ADDITION...SCATTERED SNOW SHOWERS WITH SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS...MAINLY ABOVE 2500 FEET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG/SP
In the hours before
Local storm report, Apr 22, 8:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
845 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 S MAYNARDVILLE 36.22N 83.81W
04/22/2005 1.00 INCH UNION TN AMATEUR RADIO
&&Local storm report, Apr 22, 8:50 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
850 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL KNOXVILLE 35.97N 83.95W
04/22/2005 1.75 INCH KNOX TN TRAINED SPOTTER
&&Local storm report, Apr 22, 8:51 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
851 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL SWEETWATER 35.60N 84.47W
04/22/2005 0.75 INCH MONROE TN TRAINED SPOTTER
&&Local storm report, Apr 22, 8:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
857 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL ATHENS 35.45N 84.60W
04/22/2005 0.75 INCH MCMINN TN AMATEUR RADIO
&&Local storm report, Apr 22, 9:17 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
917 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG TEN MILE 35.67N 84.67W
04/22/2005 MEIGS TN LAW ENFORCEMENT
FEW TREES DOWN
&&Local storm report, Apr 22, 9:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
920 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG DAYTON 35.49N 85.01W
04/22/2005 RHEA TN LAW ENFORCEMENT
FEW TREES DOWN
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:02 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 43 min |
| Apr 22, 8:23 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 67 min |
| Apr 22, 8:24 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 51 min |
| Apr 22, 8:25 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 50 min |
| Apr 22, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Union | 29 min |
| Apr 22, 8:36 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon | 54 min |
| Apr 22, 8:48 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 57 min |
| Apr 22, 9:09 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 51 min |
| Apr 22, 9:13 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 47 min |
| Apr 22, 9:36 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 39 min |
| Apr 22, 9:42 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson | 63 min |
| Apr 22, 10:17 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 43 min |
| Apr 22, 10:50 PM EDT | Severe Thunderstorm Warning | MRX | Blount, McMinn, Monroe, Polk | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.